Adderall Abuse Signs

Adderall Abuse Signs

Adderall is a psycho stimulant drug that is commonly used to treat ADHD. It is also used to treat other conditions as deemed appropriate by a doctor. However, is not recommended for the treatment of obesity. Doctors recommend that, although Adderall is no doubt highly effective in the treatment of ADHD, it should not be used as a first alternative drug and drugs with less potential for abuse should be used first.

Adderall has very drastic and potent effects on the body of the user. Some of the signs encountered when the drug is administered are as follows:

  • Dry mouth
  • Headaches
  • Appetite loss
  • Difficulty in sleeping (insomnia)
  • Nervousness, anxiety, agitation and irritability

If high doses are administered, the patient encounters sign that may include:

  • High blood pressure
  • Development of drug tolerance, especially if used for long periods
  • Rapid pulse rate
  • Visual hallucinations
  • The user becomes overly suspicious and paranoid, and may experience a state of hyper-alertness.
  • Depression
  • Dermatosis (skin infections)
  • Liver damage that leads to higher than normal levels of ALT in the blood
  • Viral infections

Very high doses can produce very severe signs in the user including, but not limited to:

  • Excessive Aggression
  • Tremors
  • Restlessness
  • Panic attacks
  • Hallucinations
  • Personality and behavioral changes
  • Hyperreflexia or excessively active reflexes, which can also lead to muscular spasms
  • Abnormal cardiac rhythm (arrhythmias)
  • Rapid heart beat
  • Swelling of feet and hands
  • Numbness of extremities
  • Kidney damage

Long-term and chronic abusers of the drug sometimes suffer from Amphetamine Psychosis, which is in many ways similar to Schizophrenia. In young children, this psychosis can be seen even when the child takes medically prescribed doses. Adderall bears many similarities to other Amphetamines such as Crystal Meth (Methamphetamine or Ecstasy), Vivance, Cocaine, Speed Crack and Methamphetamines.

The biggest threat associated with Adderall abuse is cardiovascular failure. Excessive high body temperatures could also result in hyperthermia. Hyperthermia is notoriously difficult to reverse and often leads to death.

Students who take the drug to help them stay awake for longer periods and maintain higher levels of concentration often suffer from temporary loss of vision when the drug is eliminated from the body. The long period of wakefulness is also followed by an almost comatose sleep, which can go on for many hours. This is a result of brain fatigue that is brought about by too much activity for prolonged periods without sleep.

The binge and crash pattern of taking the drug that is often used by students often means that a student misses classes for a whole day since the long period of wakefulness is normally followed by a period of extreme fatigue during which a person finds it impossible to engage in any meaningful activity. There is also an increased risk of the student’s social life suffering due to the mood changes and depression that they are likely to experience as a result of taking the drug.

Leave a Reply